Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jul 7, 2016, 6:21 PM CDT for Crane County, Upton County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 7, 2016, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Midland/Odessa, TX
Counties Crane County, TX, Upton County, TX
The radar
The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -434 J/kg
- Mixed-layer LCL
- 2119 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
479 WWUS84 KMAF 072321 SPSMAF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 621 PM CDT THU JUL 7 2016 TXZ068-069-075-080000- CRANE TX-UPTON TX-PECOS TX- 621 PM CDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRANE...NORTHEASTERN PECOS AND NORTHWESTERN UPTON COUNTIES UNTIL 700 PM CDT... AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRANE...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRANE...CRANE COUNTY AIRPORT...CORDONA LAKE AND KING MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND. && LAT...LON 3122 10254 3135 10262 3165 10209 3136 10195 TIME...MOT...LOC 2321Z 246DEG 49KT 3136 10239 $$ 44
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 7, 1:54 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 7, 1:54 PM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
154 PM CDT THU JUL 7 2016
.DISCUSSION...
Our streak of 100 degree days will continue another day as the
temperature at Midland Intl is already 101 as of 2 PM. The upper
level ridge remains in place across the southern U.S. stretching
from CA to FL while a mid level thermal ridge continues to bring
intense heat to our region. The thermal ridge is expected to
weaken slightly which should allow for temperatures to cool
a bit the next few days. As it appears now, the Heat Advisory
will not need to be extended as high temperatures are forecast to
fall below the criteria. The only possible exception is along the
Rio Grande where temperatures continue to reach above 110 degrees.
Severe storms developed across the region yesterday again, some of
which contained wind gusts over 80 mph! Storms will develop this
afternoon along a sfc trough and theta-e axis that lies along the
NM/TX state line down to the Davis Mountains. Convection will spread
north and east through the evening before dissipating around
sunset. Damaging winds are likely with these storms due to the
very dry sub-cloud layer.
An upper level disturbance moving north around the upper ridge will
impact the area Friday into the weekend. This will lead to more
scattered showers and thunderstorms Friday afternoon with
temperatures cooling several degrees from today. Slow movement of
storms could lead to locally heavy rainfall and flash flooding. Mid
level moisture doesn't look to go anywhere next week so expect a
continued chance for storms along with temperatures above normal.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 76 98 76 97 / 20 30 40 20
Carlsbad 76 105 74 105 / 20 30 20 20
Dryden 77 101 78 99 / 10 20 20 20
Fort Stockton 76 101 77 100 / 30 40 20 30
Guadalupe Pass 73 94 72 95 / 30 30 20 20
Hobbs 74 101 73 100 / 30 40 30 20
Marfa 68 93 71 92 / 30 50 30 40
Midland Intl Airport 79 101 79 100 / 20 40 30 20
Odessa 79 101 79 99 / 20 40 30 20
Wink 77 103 76 103 / 30 40 20 20
&&
.MAF Watches/Warnings/Advisories...
NM...Heat Advisory until 7 PM MDT this evening for Central Lea County-
Eddy County Plains-Guadalupe Mountains of Eddy County-
Northern Lea County-Southern Lea County.
TX...Heat Advisory until 8 PM CDT /7 PM MDT/ this evening for Andrews-
Big Bend Area-Crane-Davis/Apache Mountains Area-Ector-
Gaines-Guadalupe Mountains-Loving-Marfa Plateau-Midland-
Pecos-Presidio Valley-Reeves County and Upper Trans Pecos-
Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
&&
A.Hluchan/R.HluchanHazardous weather outlook, Jul 7, 1:41 PM CDT, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 141 PM CDT THU JUL 7 2016 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-081845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 141 PM CDT THU JUL 7 2016 /1241 PM MDT THU JUL 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY REMAINS IN EFFECT UNTIL EARLY EVENING FOR LOCATIONS ALONG AND WEST OF A LAMESA, GREENWOOD, RANKIN, BAKERSFIELD AND BIG BEND LINE. HIGH TEMPERATURES OF 107 TO 112 WILL BE COMMON OVER LOCATIONS ALONG AND WEST OF THE PECOS RIVER, EXCEPT IN THE MOUNTAINS WHERE READINGS OF 96 TO 101 ARE EXPECTED. HIGHS WILL BE 102 TO 107 DEGREES TO THE EAST OF THE PECOS RIVER. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP N THE DAVIS/GLASS MOUNTAINS, MARFA PLATEAU AND SURROUNDING AREAS THIS AFTERNOON, WITH MORE ISOLATED THUNDERSTORMS POSSIBLE OVER THE SOUTHEAST NEW MEXICO PLAINS, TRANS PECOS, AND STOCKTON PLATEAU. ADDITIONAL STORMS COULD SPREAD INTO THE PERMIAN BASIN LATE THIS AFTERNOON AND EVENING. STRONG THUNDERSTORMS COULD OCCUR OVER THE HIGHER TERRAIN AND PRODUCE GUSTY WINDS TO 50 MPH, BUT OVER THE REST OF THE AREA, SOME STORMS COULD PRODUCE SEVERE WIND GUSTS OF 60 TO 75 MPH DUE TO THE INTENSE HEAT. BRIEF HEAVY RAINFALL AND PERHAPS SMALL HAIL COULD OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT MOST OF THE FORECAST AREA FRIDAY AND FRIDAY NIGHT. EVEN THOUGH TEMPERATURES WILL NOT BE QUITE AS HOT AS PREVIOUS DAYS, STRONG TO SEVERE WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION, HAIL, FREQUENT LIGHTNING STRIKES, AND LOCALIZED HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE OF CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 7, 5:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 511 PM CDT THU JUL 7 2016 TXZ075-072300- PECOS TX- 511 PM CDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 600 PM CDT... AT 510 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF FORT STOCKTON...MOVING NORTHEAST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL PECOS COUNTY. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 264 AND 273. LAT...LON 3060 10276 3073 10290 3097 10277 3073 10245 TIME...MOT...LOC 2210Z 229DEG 7KT 3072 10277 80
Special weather statement, Jul 7, 5:48 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 548 PM CDT THU JUL 7 2016 TXZ075-072330- PECOS TX- 548 PM CDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS COUNTY UNTIL 630 PM CDT... AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS OVER FORT STOCKTON...MOVING EAST AT AROUND 5 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT STOCKTON AND FORT STOCKTON-PECOS COUNTY AIRPORT. THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 254 AND 272. LAT...LON 3065 10299 3117 10297 3125 10268 3069 10266 TIME...MOT...LOC 2247Z 288DEG 6KT 3091 10289 80
Special weather statement, Jul 7, 5:54 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 554 PM CDT THU JUL 7 2016 TXZ060-067-072345- WINKLER TX-WARD TX- 554 PM CDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WINKLER AND NORTHEASTERN WARD COUNTIES UNTIL 645 PM CDT... AT 554 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PYOTE...OR 13 MILES SOUTH OF WINK...MOVING NORTHEAST AT 30 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MONAHANS...WINK...WICKETT...THORNTONVILLE... PYOTE AND ROY HURD MEMORIAL AIRPORT. THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 63 AND 65...AND BETWEEN MILE MARKERS 75 AND 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND. && LAT...LON 3147 10337 3158 10337 3182 10306 3159 10288 TIME...MOT...LOC 2254Z 246DEG 24KT 3157 10322 44
Special weather statement, Jul 7, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 621 PM CDT THU JUL 7 2016 TXZ068-069-075-080000- CRANE TX-UPTON TX-PECOS TX- 621 PM CDT THU JUL 7 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRANE...NORTHEASTERN PECOS AND NORTHWESTERN UPTON COUNTIES UNTIL 700 PM CDT... AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CRANE...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRANE...CRANE COUNTY AIRPORT...CORDONA LAKE AND KING MOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND. && LAT...LON 3122 10254 3135 10262 3165 10209 3136 10195 TIME...MOT...LOC 2321Z 246DEG 49KT 3136 10239 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:57 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 48 min |
| Jul 6, 8:21 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 54 min |
| Jul 6, 9:16 PM CDT | Special Weather Statement | MAF | Midland | 44 min |
| Jul 7, 5:11 PM CDT | Special Weather Statement | MAF | Pecos | 49 min |
| Jul 7, 5:48 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| Jul 7, 5:54 PM CDT | Special Weather Statement | MAF | Ward | 51 min |
| Jul 7, 5:54 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 51 min |
| Jul 7, 6:33 PM CDT | Special Weather Statement | MAF | Winkler | 42 min |
| Jul 7, 6:52 PM CDT | Special Weather Statement | MAF | Crane | 53 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.